November  2014, 13(6): 2305-2316. doi: 10.3934/cpaa.2014.13.2305

Mirror symmetry for a Hessian over-determined problem and its generalization

1. 

School of Mathematical Sciences, Beijing Normal University, Laboratory of Mathematics and Complex Systems, Ministry of Education, Beijing 100875, China

Received  September 2013 Revised  February 2014 Published  July 2014

In the paper, we apply the moving plane method to prove that if the right hand sides of equation and Neumann boundary condition are both independent of one variable, the domain and the solution to the Hessian over-determined problem are mirror symmetric. Our result generalizes the previous results on radial symmetry. In the end, we get the mirror symmetry of over-determined problems for more general equations, which include Weingarten curvature equation.
Citation: Bo Wang, Jiguang Bao. Mirror symmetry for a Hessian over-determined problem and its generalization. Communications on Pure and Applied Analysis, 2014, 13 (6) : 2305-2316. doi: 10.3934/cpaa.2014.13.2305
References:
[1]

B. Brandolini, C. Nitsch, P. Salani and C. Trombetti, Serrin-type overdetermined problems: An alternative proof, Arch. Rational Mech. Anal., 190 (2008), 267-280. doi: 10.1007/s00205-008-0119-3.

[2]

B. Brandolini, C. Nitsch, P. Salani and C. Trombetti, On the stability of the Serrin problem, J. Differ. Equ., 245 (2008), 1566-1583. doi: 10.1016/j.jde.2008.06.010.

[3]

B. Brandolini, C. Nitsch, P. Salani and C. Trombetti, Stability of radial symmetry for a Monge-Ampere overdetermined problem, Annali di Matematica., 188 (2009), 445-453. doi: 10.1007/s10231-008-0083-4.

[4]

L. Caffarelli, L. Nirenberg and J. Spruck, Nonlinear second order equations IV. Starshaped compact Weingurtenhypersurfuces, Current Topics Inpurtiul Differential Equations, (1986), 1-26.

[5]

L. Caffarelli, L. Nirenberg and J. Spruck, Nonlinear second order elliptic equations V. The Dirichlet problem for Weingurten hypersurfuces, Communications on Pure and Applied Mathematics, 41 (1988), 47-70. doi: 10.1002/cpa.3160410105.

[6]

L. E. Fraenkel, An introduction to Maximum Principles and Symmetry in Elliptic Problems, Cambridge Tracts in Mathematics, 128. Cambridge University Press, Cambridge, 2000. doi: 10.1017/CBO9780511569203.

[7]

B. Gidas, Weiming Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Second edition, Springer, New York, 1983. doi: 10.1007/978-3-642-61798-0.

[9]

B. Kawohl, Symmetrzationor how to prove symmetry of solutions to a PDE, Partial differential equations (Praha), (1998), 214-229, Chapman & Hall/ CRC Res. Notes Math., 406, Chapman & Hall/ CRC, Boca Raton, FL, 2000.

[10]

Congming Li, Monotonicity and symmetry of solutions of fully nonlinear elliptic equations on unbounded domains, Comm. Partial Differential Equations, 16 (1991), 585-615. doi: 10.1080/03605309108820770.

[11]

W. Reichel, Radial symmetry for elliptic boundary-value problems on exterior domains, Arch. Rational Mech. Anal., 137 (1997), 381-394. doi: 10.1007/s002050050034.

[12]

W. Reichel, Radial symmetry for an electrostatic, a capillarity and some fully nonlinear overdetermined problems on exterior domains, Z. Anal. Anwendungen, 15 (1996), 619-635. doi: 10.4171/ZAA/719.

[13]

J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.

[14]

H. Shahgholian, Diversifications of Serrin's and related symmetry problems, Complex Variables and Elliptic Equations, 57 (2012), 653-665. doi: 10.1080/17476933.2010.504848.

[15]

I. S. Sokolnikoff, Mathematical Theory of Elasticity, McGraw-Hill, New York, 1956.

[16]

H. F. Weinberger, Remark on the preceding paper of Serrin, Arch. Rational Mech. Anal., 43 (1971), 319-320.

show all references

References:
[1]

B. Brandolini, C. Nitsch, P. Salani and C. Trombetti, Serrin-type overdetermined problems: An alternative proof, Arch. Rational Mech. Anal., 190 (2008), 267-280. doi: 10.1007/s00205-008-0119-3.

[2]

B. Brandolini, C. Nitsch, P. Salani and C. Trombetti, On the stability of the Serrin problem, J. Differ. Equ., 245 (2008), 1566-1583. doi: 10.1016/j.jde.2008.06.010.

[3]

B. Brandolini, C. Nitsch, P. Salani and C. Trombetti, Stability of radial symmetry for a Monge-Ampere overdetermined problem, Annali di Matematica., 188 (2009), 445-453. doi: 10.1007/s10231-008-0083-4.

[4]

L. Caffarelli, L. Nirenberg and J. Spruck, Nonlinear second order equations IV. Starshaped compact Weingurtenhypersurfuces, Current Topics Inpurtiul Differential Equations, (1986), 1-26.

[5]

L. Caffarelli, L. Nirenberg and J. Spruck, Nonlinear second order elliptic equations V. The Dirichlet problem for Weingurten hypersurfuces, Communications on Pure and Applied Mathematics, 41 (1988), 47-70. doi: 10.1002/cpa.3160410105.

[6]

L. E. Fraenkel, An introduction to Maximum Principles and Symmetry in Elliptic Problems, Cambridge Tracts in Mathematics, 128. Cambridge University Press, Cambridge, 2000. doi: 10.1017/CBO9780511569203.

[7]

B. Gidas, Weiming Ni and L. Nirenberg, Symmetry and related properties via the maximum principle, Comm. Math. Phys., 68 (1979), 209-243.

[8]

D. Gilbarg and N. S. Trudinger, Elliptic Partial Differential Equations of Second Order, Second edition, Springer, New York, 1983. doi: 10.1007/978-3-642-61798-0.

[9]

B. Kawohl, Symmetrzationor how to prove symmetry of solutions to a PDE, Partial differential equations (Praha), (1998), 214-229, Chapman & Hall/ CRC Res. Notes Math., 406, Chapman & Hall/ CRC, Boca Raton, FL, 2000.

[10]

Congming Li, Monotonicity and symmetry of solutions of fully nonlinear elliptic equations on unbounded domains, Comm. Partial Differential Equations, 16 (1991), 585-615. doi: 10.1080/03605309108820770.

[11]

W. Reichel, Radial symmetry for elliptic boundary-value problems on exterior domains, Arch. Rational Mech. Anal., 137 (1997), 381-394. doi: 10.1007/s002050050034.

[12]

W. Reichel, Radial symmetry for an electrostatic, a capillarity and some fully nonlinear overdetermined problems on exterior domains, Z. Anal. Anwendungen, 15 (1996), 619-635. doi: 10.4171/ZAA/719.

[13]

J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.

[14]

H. Shahgholian, Diversifications of Serrin's and related symmetry problems, Complex Variables and Elliptic Equations, 57 (2012), 653-665. doi: 10.1080/17476933.2010.504848.

[15]

I. S. Sokolnikoff, Mathematical Theory of Elasticity, McGraw-Hill, New York, 1956.

[16]

H. F. Weinberger, Remark on the preceding paper of Serrin, Arch. Rational Mech. Anal., 43 (1971), 319-320.

[1]

Roberto Triggiani. Unique continuation of boundary over-determined Stokes and Oseen eigenproblems. Discrete and Continuous Dynamical Systems - S, 2009, 2 (3) : 645-677. doi: 10.3934/dcdss.2009.2.645

[2]

Lih-Chung Wang, Tzer-jen Wei, Jian-Ming Shih, Yuh-Hua Hu, Chih-Cheng Hsieh. An algorithm for solving over-determined multivariate quadratic systems over finite fields. Advances in Mathematics of Communications, 2022  doi: 10.3934/amc.2022001

[3]

Xinqun Mei, Jundong Zhou. The interior gradient estimate of prescribed Hessian quotient curvature equation in the hyperbolic space. Communications on Pure and Applied Analysis, 2021, 20 (3) : 1187-1198. doi: 10.3934/cpaa.2021012

[4]

Ziwei Zhou, Jiguang Bao. On the exterior problem for parabolic k-Hessian equations. Communications on Pure and Applied Analysis, , () : -. doi: 10.3934/cpaa.2022106

[5]

Bendong Lou. Traveling wave solutions of a generalized curvature flow equation in the plane. Conference Publications, 2007, 2007 (Special) : 687-693. doi: 10.3934/proc.2007.2007.687

[6]

Thomas Carty. Grossly determined solutions for a Boltzmann-like equation. Kinetic and Related Models, 2017, 10 (4) : 957-976. doi: 10.3934/krm.2017038

[7]

Franco Obersnel, Pierpaolo Omari. On a result of C.V. Coffman and W.K. Ziemer about the prescribed mean curvature equation. Conference Publications, 2011, 2011 (Special) : 1138-1147. doi: 10.3934/proc.2011.2011.1138

[8]

Hiroshi Matsuzawa. A free boundary problem for the Fisher-KPP equation with a given moving boundary. Communications on Pure and Applied Analysis, 2018, 17 (5) : 1821-1852. doi: 10.3934/cpaa.2018087

[9]

Chiara Corsato, Franco Obersnel, Pierpaolo Omari, Sabrina Rivetti. On the lower and upper solution method for the prescribed mean curvature equation in Minkowski space. Conference Publications, 2013, 2013 (special) : 159-169. doi: 10.3934/proc.2013.2013.159

[10]

Tiancong Chen, Qing Han. Smooth local solutions to Weingarten equations and $\sigma_k$-equations. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 653-660. doi: 10.3934/dcds.2016.36.653

[11]

Hector D. Ceniceros. A semi-implicit moving mesh method for the focusing nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2002, 1 (1) : 1-18. doi: 10.3934/cpaa.2002.1.1

[12]

Giovany Figueiredo, Marcelo Montenegro, Matheus F. Stapenhorst. A log–exp elliptic equation in the plane. Discrete and Continuous Dynamical Systems, 2022, 42 (1) : 481-504. doi: 10.3934/dcds.2021125

[13]

Shi Jin, Dongsheng Yin. Computational high frequency wave diffraction by a corner via the Liouville equation and geometric theory of diffraction. Kinetic and Related Models, 2011, 4 (1) : 295-316. doi: 10.3934/krm.2011.4.295

[14]

Shenghao Li, Min Chen, Bing-Yu Zhang. A non-homogeneous boundary value problem of the sixth order Boussinesq equation in a quarter plane. Discrete and Continuous Dynamical Systems, 2018, 38 (5) : 2505-2525. doi: 10.3934/dcds.2018104

[15]

Ka Luen Cheung, Man Chun Leung. Asymptotic behavior of positive solutions of the equation $ \Delta u + K u^{\frac{n+2}{n-2}} = 0$ in $IR^n$ and positive scalar curvature. Conference Publications, 2001, 2001 (Special) : 109-120. doi: 10.3934/proc.2001.2001.109

[16]

N. D. Alikakos, P. W. Bates, J. W. Cahn, P. C. Fife, G. Fusco, G. B. Tanoglu. Analysis of a corner layer problem in anisotropic interfaces. Discrete and Continuous Dynamical Systems - B, 2006, 6 (2) : 237-255. doi: 10.3934/dcdsb.2006.6.237

[17]

D.J. Georgiev, A. J. Roberts, D. V. Strunin. Nonlinear dynamics on centre manifolds describing turbulent floods: k-$\omega$ model. Conference Publications, 2007, 2007 (Special) : 419-428. doi: 10.3934/proc.2007.2007.419

[18]

Alberto Bressan, Massimo Fonte. On the blow-up for a discrete Boltzmann equation in the plane. Discrete and Continuous Dynamical Systems, 2005, 13 (1) : 1-12. doi: 10.3934/dcds.2005.13.1

[19]

Huyuan Chen, Dong Ye, Feng Zhou. On gaussian curvature equation in $ \mathbb{R}^2 $ with prescribed nonpositive curvature. Discrete and Continuous Dynamical Systems, 2020, 40 (6) : 3201-3214. doi: 10.3934/dcds.2020125

[20]

Simon Lloyd. On the Closing Lemma problem for the torus. Discrete and Continuous Dynamical Systems, 2009, 25 (3) : 951-962. doi: 10.3934/dcds.2009.25.951

2021 Impact Factor: 1.273

Metrics

  • PDF downloads (49)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]